Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 12:00 PM EDT for Durham County, Wake County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 12:00 PM EDT (16:00 UTC)
- Expired
- May 27, 2011, 12:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 12:13 PM EDT | HAIL 0.5 | Durham, NC | HALF INCH HAIL IN DOWNTOWN DURHAM. |
| May 27, 12:15 PM EDT | HAIL 1 | 1 Ne Durham, NC | |
| May 27, 12:20 PM EDT | HAIL 1.25 | 3 Nne Durham, NC | HAIL FROM A QUARTER TO HALF DOLLAR SIZE FEEL FOR SEVERAL MINUTES AT THE INTERSECTION OF ROXBORO STREET AND AVONDALE DRIVE. |
| May 27, 12:26 PM EDT | HAIL 0.88 | Durham, NC | NICKEL SIZE HAIL REPORTED IN DURHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS52 KRAH 271600
SVRRAH
NCC063-183-271645-
/O.NEW.KRAH.SV.W.0101.110527T1600Z-110527T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1200 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1245 PM EDT
* AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PARKWOOD...OR OVER DURHAM...MOVING
NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...BETHESDA...
GORMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3618 7881 3610 7881 3607 7879 3607 7868
3605 7863 3583 7890 3587 7891 3586 7897
3588 7901 3602 7899 3622 7889
TIME...MOT...LOC 1600Z 208DEG 21KT 3594 7890
$$
KC2 follow-up statements
684
WWUS52 KRAH 271616
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 PM EDT FRI MAY 27 2011
NCC063-183-271645-
/O.CON.KRAH.SV.W.0101.000000T0000Z-110527T1645Z/
DURHAM NC-WAKE NC-
1216 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTH CENTRAL WAKE AND DURHAM COUNTIES...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DURHAM...MOVING NORTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DURHAM... GORMAN AND
BAHAMA.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3618 7881 3610 7881 3607 7879 3607 7868
3605 7863 3583 7890 3587 7891 3586 7897
3588 7901 3602 7899 3622 7889
TIME...MOT...LOC 1615Z 208DEG 21KT 3602 7885
$$
KC762
WWUS52 KRAH 271647
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 PM EDT FRI MAY 27 2011
NCC063-183-271655-
/O.EXP.KRAH.SV.W.0101.000000T0000Z-110527T1645Z/
DURHAM NC-WAKE NC-
1247 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WAKE AND DURHAM
COUNTIES EXPIRES AT 1245 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
AN OFF DUTY NWS EMPLOYEE OBSERVED QUARTER-SIZED HAIL NEAR THE DURHAM
BULLS ATHLETIC PARK AT 1215 PM. THIS STORM WAS MOVING INTO SOUTHWEST
GRANVILLE COUNTY...TOWARD BUTNER. OTHER THUNDERSTORMS WERE LOCATED
OVER SOUTHWEST DURHAM COUNTY AND LIKELY WILL PRODUCE BRIEFLY HEAVY
RAIN...LIGHTNING...AND SMALL HAIL. PERSONS DRIVING IN AND AROUND
DURHAM SHOULD BE PREPARED FOR BRIEFLY POOR VISIBILITY AND PONDING OF
WATER ON ROADS. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN
INDOORS TO HELP AVOID THE DANGERS OF LIGHTNING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3618 7881 3610 7881 3607 7879 3607 7868
3605 7863 3583 7890 3587 7891 3586 7897
3588 7901 3602 7899 3622 7889
TIME...MOT...LOC 1616Z 208DEG 21KT 3603 7885
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:36 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 27, 10:36 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1036 AM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM FRIDAY... STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE MOIST AND MODERATELY UNSTABLE OVER THE REGION WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1. SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS. CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON. THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS. LOWS GENERALLY 62 TO 68 DEGREES. && .SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/... AS OF 330 AM FRIDAY... SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER... THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH PARTLY (TO MOSTLY SUNNY WEST) SKIES. SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD... BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 250 AM FRIDAY... MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK. THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME. THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 710 AM FRIDAY... IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND 17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN 2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT. OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY... DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/MWS SHORT TERM...MWS LONG TERM...KRR AVIATION...MWS
Hazardous weather outlook, May 27, 5:00 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 500 AM EDT FRI MAY 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 500 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH THE HIGHEST COVERAGE OVER THE NC PIEDMONT AND SANDHILLS...WILL DEVELOP AND MOVE NORTHEAST ACROSS CENTRAL NC TODAY. SOME STORMS WILL BECOME STRONG TO SEVERE... PARTICULARLY IN THE VICINITY OF US HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF 50 MPH...HAIL UP THE SIZE OF QUARTERS...AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING WILL BE MOST PROBABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MWS
In the hours before
Special weather statement, May 27, 11:25 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1125 AM EDT FRI MAY 27 2011
NCZ007>010-022>026-038>042-073>077-083>086-088-271655-
ALAMANCE-ANSON-CHATHAM-CUMBERLAND-DAVIDSON-DURHAM-FRANKLIN-GRANVILLE-
GUILFORD-HARNETT-HOKE-JOHNSTON-LEE-MONTGOMERY-MOORE-ORANGE-PERSON-
RANDOLPH-RICHMOND-SCOTLAND-STANLY-VANCE-WAKE-WARREN-
1125 AM EDT FRI MAY 27 2011
...NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE TOWARD THE NORTH
NORTHEAST THROUGH THE PIEDMONT AND SANDHILLS THROUGH 1 PM...
AT 1120 AM EDT...DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN OVER THE PIEDMONT AND SANDHILLS...
MOVING TOWARD THE NORTH NORTHEAST AT 25 MPH. THE STRONGEST STORMS AT
1120 AM WERE OVER JORDAN LAKE MOVING TOWARD CHAPEL HILL AND
DURHAM... JUST WEST OF ELLERBE MOVING TOWARD TROY... AND JUST SOUTH
OF ROCKINGHAM THAT WILL BE MOVING TOWARD FOXFIRE AND SOUTHERN PINES.
RAINFALL OF A QUARTER TO HALF INCH IN LESS THAN A HALF HOUR CAN BE
EXPECTED.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3653 7789 3484 7885 3483 7890 3488 7893
3495 7904 3483 7919 3483 7934 3477 7933
3463 7946 3480 7968 3482 8033 3519 8029
3518 8031 3517 8035 3527 8035 3625 7965
3625 7916 3655 7913
TIME...MOT...LOC 1520Z 208DEG 16KT 3575 7903
GIHSpecial weather statement, May 27, 11:50 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1150 AM EDT FRI MAY 27 2011
NCZ008-025-040-041-271630-
CHATHAM-DURHAM-GRANVILLE-WAKE-
1150 AM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE...DURHAM
AND CHATHAM COUNTIES THROUGH 1230 PM EDT...
AT 1150 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PARKWOOD...OR ABOUT 6 MILES EAST OF CHAPEL HILL...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RESEARCH TRIANGLE
PARK...DURHAM...AND...BETHESDA...GORMAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3605 7857 3580 7893 3586 7906 3586 7902
3600 7899 3622 7886
TIME...MOT...LOC 1550Z 215DEG 16KT 3590 7894
KCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.